Back to Ask the Diabetes Team Ask the Diabetes Team

From Chile:

Some other parents and I have been asking and researching, with no result, the consequences of using more insulin (Total Daily Dose-TDD) than the amount that is supposed to be used relative to the weight of the child. If there is a problem, what is the percentage of additional insulin, over the TDD, that would be considered dangerous, and why? Particularly, I am concerned about the comment that Detemir would mean more units of insulin than Lantus, which is what our endocrinologist has told us and what I have read.


It is very important to understand that every patient is different and that insulin requirement is therefore an individual thing. However, most toddlers, after the honeymoon period, will require approximately 0.9-1 units per kilogram of body weight. It is not my experience that the doses of Lantus, Detemir or NPH are actually terribly different, but what matters is the result, i.e. the blood sugars. Your team should be able to guide you on what dose is working best.


Original posting 14 Nov 2004
Posted to Insulin Analogs


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:00
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.